Alert archive / Florida / Tornado Warnings in 2007
Tornado Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at May 6, 2007, 4:55 PM EDT for Polk County, Florida. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 4:55 PM EDT (20:55 UTC)
- Expired
- May 6, 2007, 5:15 PM EDT
- In force
- 20 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Polk County, FL
The radar
The Melbourne radar (KMLB), 87 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 5:00 PM EDT | HAIL 0.88 | Loughman, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:49 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTBW 062054 TORTBW FLC105-062115- /O.NEW.KTBW.TO.W.0008.070506T2055Z-070506T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 455 PM EDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * TORNADO WARNING FOR... CENTRAL POLK COUNTY IN FLORIDA. * UNTIL 515 PM EDT * AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 6 MILES NORTHEAST OF HAINES CITY...MOVING SOUTH AT 20 MPH. * THE TORNADO WILL BE NEAR... HAINES CITY BY 505 PM EDT. LAKE WALES BY 515 PM EDT. THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND BODY WITH PILLOWS OR BLANKETS. IF CAUGHT OUTSIDE...MOVE INTO A STURDY BUILDING. AS A LAST RESORT... SEEK SHELTER IN A CULVERT...DITCH...OR LOW SPOT...AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2827 8149 2823 8169 2787 8164 2792 8139 $$ 57
3 follow-up statements
000 WWUS52 KTBW 062101 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 501 PM EDT SUN MAY 6 2007 FLC105-062115- /O.CON.KTBW.TO.W.0008.000000T0000Z-070506T2115Z/ POLK- 501 PM EDT SUN MAY 6 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CENTRAL POLK COUNTY... AT 450 PM EDT...THE PUBLIC REPORTED PENNEY SIZE HAIL WITH THIS STORM. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADO WAS NOW 6 MILES NORTHEAST OF HAINES CITY...MOVING SOUTH AT 20 MPH. THE TORNADO WILL BE NEAR... DAVENPORT BY 500 PM EDT. HAINES CITY BY 505 PM EDT. LAKE HAMILTON BY 515 PM EDT. THIS IS A DANGEROUS STORM ACT QUICKLY. GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD WITH PILLOWS OR BLANKETS. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2827 8149 2823 8169 2787 8164 2792 8139 $$ 57
000 WWUS52 KTBW 062106 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 505 PM EDT SUN MAY 6 2007 FLC105-062115- /O.CON.KTBW.TO.W.0008.000000T0000Z-070506T2115Z/ POLK- 505 PM EDT SUN MAY 6 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CENTRAL POLK COUNTY... THE TORNADO WILL BE NEAR... WAVERLY. LAKE WALES BY 515 PM EDT. SEVERAL REPORTS OF PENNY SIZE HAIL HAVE BEEN REPORTED WITH THIS STORM. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2827 8149 2823 8169 2787 8164 2792 8139 $$
000 WWUS52 KTBW 062115 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 512 PM EDT SUN MAY 6 2007 FLC105-062122- /O.EXP.KTBW.TO.W.0008.000000T0000Z-070506T2115Z/ POLK- 515 PM EDT SUN MAY 6 2007 ...THE TORNADO WARNING FOR CENTRAL POLK COUNTY HAS EXPIRED... AT 515 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE TORNADO HAD DISSIPATED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. && LAT...LON 2827 8149 2823 8169 2787 8164 2792 8139 $$ 57
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at May 6, 1:15 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 6, 1:15 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
115 PM EDT SUN MAY 6 2007
...LARGE HAIL AND DAMAGING THUNDERSTORM WINDS POSSIBLE THIS
AFTERNOON AND EARLY EVENING...
.SHORT TERM (TONIGHT - TUESDAY)...WEST COAST SEA BREEZY CURRENTLY
ALONG OR JUST EAST OF INTERSTATE 75 FROM FORT MYERS TO THE
BROOKSVILLE EXIT...THEN CURVES BACK TO CHIEFLAND IN LEVY COUNTY.
CUMULUS ARE POPPING SO SHOULD HAVE SCATTERED THUNDERSTORMS
DEVELOPING ALONG SEA BREEZY BETWEEN 2-4 PM. BACK DOOR COLD FRONT
WILL PASS THROUGH JACKSONVILLE IN NEXT COUPLE OF HOURS AND WILL
REACH THE VILLAGES AREA BETWEEN 6-8 PM. INTERACTION BETWEEN FRONT
AND SEA BREEZE CONVECTION MAY LEAD TO A MCS DEVELOPING OVER POLK
COUNTY BY LATE EVENING...MOVING SOUTHEAST THROUGH INTERIOR
COUNTIES. WILL HAVE TO WATCH FOR THIS POSSIBILITY. MAIN THREAT TO
BE PENNY TO QUARTER SIZE HAIL AND DAMAGING DOWN BURST WINDS WITH A
FEW OF THE STORMS. CONVECTION DIMINISHES AROUND SUNSET WITH GUSTY
NORTHEAST WINDS OVERSPREADING AREA TONIGHT. BAND OF LOW CLOUDS
BEHIND FRONT MAY LEAD TO A BRIEF SPRINKLE. DRY AIR COMES IN BY
MORNING WITH DECREASING CLOUDS.
HIGH PRESSURE BUILDS IN MONDAY AS LARGE WINTER-LIKE SURFACE LOW
STRENGTHENS ABOUT 450 MILES EAST OF JACKSONVILLE BY EVENING. THIS
LOW MAINTAINS IT/S STRENGTH AND MOVES WESTWARD TO ABOUT 250 MILES
EAST OF JACKSONVILLE BY TUESDAY AFTERNOON. NEXT COUPLE OF DAYS TO
BE BREEZY AND COOLER THAN THE PAST FEW.
&&
.LONG TERM (TUESDAY NIGHT - SUNDAY)...GFS/DGEX/ECMWF ALL BEGIN THE
PERIOD IN GOOD AGREEMENT ALOFT...WITH A LOW OVER/JUST OFF THE GA/SC
COAST. THEY MEANDER THE LOW IN PLACE UNTIL THU WHEN THE GFS OPENS
THE LOW INTO A TROUGH OVER THE MID-ATLANTIC COAST...THE DGEX MOVE IT
INLAND OVER GA/SC...AND THE ECMWF DROPS IT SOUTH TO THE NORTHERN
BAHAMAS. TO THE WEST THE MODELS ARE A LITTLE MORE CONSISTENT WITH A
TROUGH DROPPING SOUTH...OVER THE CENTRAL OR SOUTHERN PLAINS. ON FRI
THE GFS HAS THE TROUGH OVER THE ATLANTIC COASTAL WATERS WHILE THE
DGEX & ECMWF KEEPS TROUGHINESS OVER THE SE U.S. THE PLAINS TROUGH
MOVES TO THE CENTRAL COAST COAST SAT AND THEN THE SOUTHEASTERN SATES
SUN.
AT THE SURFACE THE THREE MODELS KEEP THE LOW NEAR GA/SC...WITH WEAK
HIGH PRESSURE OVER THE GULF...THROUGH THU. ON FRI THE DGEX MOVES THE
LOW NORTH WHILE THE GFS/ECMWF WEAKEN IT AS IT DRIFTS SOUTH WITH HIGH
PRESSURE CONTINUING OVER THE GULF. THIS HIGH DRIFTS EAST SAT ACROSS
THE STATE AND THEN SHIFTS SOUTHWARD IN ADVANCE OF A FRONTAL TROUGH
THAT SAGS ACROSS THE SE U.S. AND EAST GULF SUN.
WHILE THERE IS SOME UNCERTAINTY IN THE TRACK OF THE ATLANTIC SYSTEM
ESPECIALLY AFTER THU IT APPEARS TO REMAIN FAR ENOUGH AWAY TO HAVE NO
MAJOR IMPACT TO THE FORECAST FOR MUCH OF THE PERIOD. A STABLE AND
DRY AIR MASS WILL INITIALLY FILTER IN ON A COOL NW FLOW. TEMPERATURES
START OFF MID WEEK BELOW AVERAGE BUT THEN GRADUALLY WARM AS THE GULF
HIGH BUILDS AND THEN MOVES EAST WITH A MORE WESTERLY LOW LEVEL FLOW.
THE APPROACHING TROUGH FROM THE WEEK WILL PROVIDE A SLIGHT CHANCE
OF TSTM SUN.
&&
.MARINE...WINDS AND SEAS FORECAST TO PICK UP RAPIDLY NORTH OF TARPON
SPRING EARLY THIS EVENING...THEN SPREAD SOUTH ACROSS ALL WATERS
OVERNIGHT. SMALL CRAFT ADVISORY STARTS AT 10 PM. WILL BE SLOW TO
BRING SEAS AND WINDS DOWN SO LEFT SMALL CRAFT EXERCISE CAUTION IN
PLACE DURING DAYLIGHT HOURS ON MONDAY. LARGE LOW OFF NE FL COAST
TO DRIFT INTO PENINSULA THURSDAY AND WEAKEN. COASTAL WATERS ARE ON
THE DRY SIDE OF THE LOW
&&
.AVIATION...VFR WITH THE DEVELOPING SEA BREEZE PUSHING A WEAK CU
FIELD INLAND. AREA AIRPORTS ARE CONVECTION FREE ALTHOUGH THERE A
COUPLE OF SHRA NEAR THE KMIA END OF TWB116. EXPECT CONVECTION TO
BECOME SCATTERED AROUND 18Z AND THEN DIMINISH SOME AFTER SUNSET.
THE ONSHORE FLOW WILL LIMIT IMPACTS AT COASTAL AIRPORTS BUT INLAND
MAY SEE MVFR TO LCL IFR IN TSTMS.
&&
.FIRE WEATHER...EXPECT 2 TO 3 HOURS OF HUMIDITY BELOW 35 PERCENT
BUT SUSTAINED WINDS OF 15 MPH WITH HIGHER GUSTS COULD MEAN A RED
FLAG WARNING FOR MONDAY AFTERNOON. FIRE WEATHER WATCH CONTINUES
AND WILL LET NEXT SHIFT MAKE WARNING DECISION TO MAKE SURE DRY AIR
INDEED DROPS DEW POINTS INTO THE 40S TO AROUND 50. TUESDAY IS A
CLOSE CALL. LARGE LOW OFF NORTHEAST FLORIDA COAST COULD KEEP MORE
CLOUDS IN AREA AND THAT WOULD KEEP HUMIDITY ABOVE 35 PERCENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 64 81 56 78 / 20 0 5 10
FMY 66 83 58 81 / 30 10 5 10
GIF 63 79 56 80 / 30 0 5 10
SRQ 66 81 58 78 / 20 5 5 10
BKV 60 80 49 78 / 20 0 5 10
SPG 67 80 64 78 / 20 0 5 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM
EDT MONDAY FOR BONITA BEACH TO SUWANNEE RIVER OUT TO 60 NM
INCLUDING TAMPA BAY.
SMALL CRAFT EXERCISE CAUTION FROM MONDAY MORNING THROUGH MONDAY
EVENING FOR BONITA BEACH TO SUWANNEE RIVER OUT TO 60 NM
INCLUDING TAMPA BAY.
&&
SHORT TERM...NOAH
LONG TERM/AVIATION....RKRHazardous weather outlook, May 6, 5:50 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 550 AM EDT SUN MAY 6 2007 FLZ039-042-043-048>052-055>057-060>062-065-061500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 550 AM EDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ALONG THE SEA BREEZE BOUNDARY AND AHEAD OF A BACK DOOR COLD FRONT. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL. A FEW OF THESE STORMS COULD BECOME SEVERE AND CONTAIN LARGE HAIL...DAMAGING WIND GUSTS AND POSSIBLY AN ISOLATED TORNADO. IF OUTSIDE AND YOU SEE SIGNS OF A DEVELOPING THUNDERSTORM...MOVE INDOORS AND STAY AWAY FROM WINDOWS AND DOORS. RESIDENTS OF WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR LATER STATEMENTS AND POSSIBLE WATCHES OR WARNINGS. ...WIND AND SEA IMPACT... STRONG HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND THE COLD FRONT TONIGHT INCREASING WINDS OUT OF THE NORTHEAST AT 20 TO 25 KNOTS WITH RAPIDLY INCREASING SEAS. SMALL CRAFT OPERATORS PLANNING TRIPS TONIGHT MAY WANT TO POSTPONE THEM AS WINDS AND SEAS WILL BE HAZARDOUS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...WIND AND SEA IMPACT... NORTHEASTERLY WINDS WILL GRADUALLY DECREASE ON MONDAY...BUT ARE EXPECTED TO REMAIN AT SMALL CRAFT EXERCISE CAUTION CRITERIA INTO MONDAY NIGHT. ...FIRE WEATHER IMPACT... MUCH DRIER AIR WILL OVERSPREAD THE REGION MONDAY COMBINED WITH BREEZY NORTHEASTERLY WINDS CAUSING DANGEROUS FIRE WEATHER CONDITIONS. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA. THESE CONDITIONS MAY CONTINUE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. PRC
In the hours before
Special weather statement, May 6, 3:02 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 302 PM EDT SUN MAY 6 2007 FLZ042-061945- CITRUS- 302 PM EDT SUN MAY 6 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND CENTRAL CITRUS COUNTY... STRONG THUNDERSTORMS...MOVING SOUTHEAST AT 25 MPH...WILL AFFECT BEVERLY HILLS...CITRONELLE...CITRUS SPRINGS...LECANTO...HERNANDO... CRYSTAL RIVER...AND INVERNESS...UNTIL 345 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JCM
Special weather statement, May 6, 3:13 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 313 PM EDT SUN MAY 6 2007 FLZ042-043-062000- SUMTER-CITRUS- 313 PM EDT SUN MAY 6 2007 ...STRONG THUNDERSTORM WILL AFFECT NORTHERN AND CENTRAL SUMTER AND EXTREME EASTERN CITRUS COUNTIES... A THUNDERSTORM...MOVING SOUTH AT 20 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING LAKE PANASOFFKEE AND WILDWOOD...UNTIL 400 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION AR
Special weather statement, May 6, 4:00 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 400 PM EDT SUN MAY 6 2007 FLZ043-048-049-052-062045- POLK-SUMTER-HERNANDO-PASCO- 400 PM EDT SUN MAY 6 2007 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN SECTIONS OF HERNANDO AND PASCO COUNTIES AS WELL AS NORTHERN POLK AND SOUTHERN SUMTER COUNTIES... STRONG THUNDERSTORMS...MOVING SOUTH AT 20 MPH...WILL AFFECT RIDGE MANOR...LACOOCHEE...CROOM...DADE CITY NORTH AND DADE CITY...UNTIL 445 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JCM
Special weather statement, May 6, 4:20 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 420 PM EDT SUN MAY 6 2007 FLZ043-062100- SUMTER- 420 PM EDT SUN MAY 6 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND CENTRAL SUMTER COUNTY... A LINE OF THUNDERSTORMS...MOVING SOUTH AT 20 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING WILDWOOD AND BUSHNELL...UNTIL 500 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION AR
Special weather statement, May 6, 4:33 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 433 PM EDT SUN MAY 6 2007 FLZ052-056-062130- HARDEE-POLK- 433 PM EDT SUN MAY 6 2007 ...STRONG THUNDERSTORMS PRODUCING EXCESSIVE LIGHTNING WILL AFFECT MOST OF POLK COUNTY AND PORTIONS OF NORTHERN HARDEE COUNTY... THUNDERSTORMS...MOVING SOUTH AT 20 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING LAKELAND...POLK CITY AND FORT MEADE...UNTIL 530 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. THESE STORMS WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. AR
Special weather statement, May 6, 4:35 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 435 PM EDT SUN MAY 6 2007 FLZ042-062115- CITRUS- 435 PM EDT SUN MAY 6 2007 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND EASTERN SECTIONS OF CITRUS COUNTY... STRONG THUNDERSTORMS...MOVING SOUTH AT 20 MPH...WILL AFFECT BEVERLY HILLS...CITRUS SPRINGS....LACANTO...AND INVERNESS...UNTIL 515 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JCM
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:00 AM EDT | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 23 hr |
| May 6, 3:40 PM EDT | Special Marine Warning | TBW | 65 min | |
| May 6, 3:46 PM EDT | Severe Thunderstorm Warning | TBW | Sumter | 22 min |
| May 6, 4:40 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 35 min |
| May 6, 4:45 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 30 min |
| May 6, 5:06 PM EDT | Severe Thunderstorm Warning | TBW | Citrus | 39 min |
| May 6, 5:16 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 29 min |
| May 6, 5:39 PM EDT | Tornado Warning | TBW | Polk | 21 min |
Nearby
Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.